Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 237, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 1, 2016, 10:56 AM CDT for Attala County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2016, 10:56 AM CDT (15:56 UTC)
- Expired
- May 1, 2016, 11:58 AM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Attala County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
008
WUUS54 KJAN 011556
SVRJAN
MSC007-011715-
/O.NEW.KJAN.SV.W.0237.160501T1556Z-160501T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1056 AM CDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATTALA COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 1215 PM CDT
* AT 1055 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DURANT TO NEAR SINGLETON TO CARTHAGE...MOVING
NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MCADAMS AROUND 1100 AM CDT.
KOSCIUSKO AROUND 1105 AM CDT.
POSSUMNECK AROUND 1110 AM CDT.
HESTERVILLE AROUND 1115 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SALLIS...ETHEL AND MCCOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3300 8932 3300 8987 3304 8984 3306 8984
3307 8982 3311 8982 3313 8980 3316 8979
3318 8978 3319 8978 3320 8976 3329 8970
3328 8932
TIME...MOT...LOC 1555Z 214DEG 40KT 3303 8983 3291 8959 3273 8951
HAIL...<.75IN
WIND...60MPH
$$
193 follow-up statements
923 WWUS54 KJAN 011617 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1117 AM CDT SUN MAY 1 2016 MSC007-011715- /O.CON.KJAN.SV.W.0237.000000T0000Z-160501T1715Z/ ATTALA MS- 1117 AM CDT SUN MAY 1 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR NORTHEASTERN ATTALA COUNTY... AT 1117 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF KOSCIUSKO TO NEAR EDINBURG... MOVING NORTHEAST AT 50 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN ATTALA COUNTY...INCLUDING THE FOLLOWING LOCATIONS: ETHEL AND MCCOOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3300 8932 3300 8973 3328 8960 3328 8932 TIME...MOT...LOC 1617Z 231DEG 42KT 3314 8943 3289 8934 HAIL...<.75IN WIND...60MPH $$ 19
748 WWUS54 KJAN 011640 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1140 AM CDT SUN MAY 1 2016 MSC007-011715- /O.CON.KJAN.SV.W.0237.000000T0000Z-160501T1715Z/ ATTALA MS- 1140 AM CDT SUN MAY 1 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR EAST CENTRAL ATTALA COUNTY... AT 1140 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR ACKERMAN TO NEAR STALLO...MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... MCCOOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3300 8932 3300 8945 3320 8945 3322 8932 TIME...MOT...LOC 1640Z 256DEG 31KT 3326 8923 3298 8916 HAIL...<.75IN WIND...60MPH $$ 19
220
WWUS54 KJAN 011658
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1158 AM CDT SUN MAY 1 2016
MSC007-011707-
/O.CAN.KJAN.SV.W.0237.000000T0000Z-160501T1715Z/
ATTALA MS-
1158 AM CDT SUN MAY 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ATTALA COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3300 8932 3300 8945 3320 8945 3322 8932
TIME...MOT...LOC 1656Z 214DEG 40KT 3341 8911 3313 8904
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 4:05 AM CDT, 6 hours 51 minutes earlier.
Area forecast discussion, May 1, 4:05 AM CDT, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 405 AM CDT SUN MAY 1 2016 .DISCUSSION... SHORT TERM (TODAY THROUGH MONDAY NIGHT)..."WET" WILL REMAIN THE MAIN THEME THROUGH THE SHORT TERM AS THE CWA REMAINS IN A BROAD REGION OF UPPER DIVERGENCE, PROVIDING CONTINUED OPPORTUNITIES FOR ROUNDS OF SHOWERS AND THUNDERSTORMS. THIS DIVERGENCE WILL RESULT FROM BEING SITUATED BETWEEN THE NORTHERN STREAM OF THE JET (EXTENDING FROM THE PLAINS THROUGH THE OHIO VALLEY) AND THE SUBTROPICAL JET (EXTENDING ALONG THE GULF COAST). MEANWHILE, A SURFACE FRONT IS NOW POSITIONED FROM EAST TX INTO THE MID MS VALLEY AND IS MAKING VERY SLOW PROGRESS TOWARD THE AREA. FOR TODAY, OUR FOCUS IS ON A CONVECTIVE CLUSTER DEVELOPING ACROSS SW LOUISIANA. THROUGH THIS MORNING, THIS ACTIVITY IS EXPECTED TO SPREAD EAST/NORTHEASTWARD ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE CWA, GRADUALLY DEVELOPING EASTWARD THROUGH THE DAY. MORE ISOLATED/ SCATTERED CONVECTION IS ANTICIPATED FARTHER NORTH. THIS WILL CONTINUE A LIMITED POTENTIAL FOR LOCALIZED FLOODING, AND MENTION OF THIS WILL BE MAINTAINED IN THE HWO FOR AN AREA LOOSELY MATCHING UP WITH WPC'S SLIGHT RISK FOR EXCESSIVE RAINFALL. THERE IS SOME LIMITED POTENTIAL FOR STRONG/SEVERE STORMS, BUT WITH DEVELOPMENT TAKING PLACE SO EARLY IN THE DAY, INSTABILITY WILL LIKELY BE LIMITED. THIS ALONG WITH WEAK FORCING SHOULD PRECLUDE A MORE WIDESPREAD THREAT. WITH CONSIDERABLE CLOUD COVER/PRECIP EXPECTED DURING MUCH OF THE DAY ACROSS THAT AREA, HIGH TEMP GUIDANCE WAS UNDERCUT. MUCH LIKE YESTERDAY, A BIT OF A LULL IS ANTICIPATED THIS EVENING. THEN AS A NEW SHORTWAVE SWINGS THROUGH THE MID SOUTH AND MID MS VALLEY, IT IS EXPECTED TO SPARK NEW DEVELOPMENT ALONG THE FRONT LATE TONIGHT THROUGH THE DAYTIME MONDAY, WITH WIDESPREAD COVERAGE EXPECTED ON MONDAY. SCATTERED CONVECTION WILL REMAIN POSSIBLE MONDAY NIGHT AS THE FRONT MAKES SLOW PROGRESS SOUTHEASTWARD ACROSS THE AREA. /DL/ LONG TERM (TUESDAY THROUGH SUNDAY)...THE ACTIVE STORMY PERIOD THAT WE HAVE BEEN IN WILL FINALLY COME TO AN END ON TUESDAY. MODELS ARE IN GENERAL AGREEMENT THAT THE FRONT THAT HAS BEEN STALLED TO OUR WEST WILL FINALLY MAKE ITS WAY THROUGH THE ARKLAMISS REGION TUESDAY. THE GFS IS A LITTLE FASTER THAN THE ECMWF AND CANADIAN WHICH BOTH KEEP THE FRONT MOVING THROUGH THE AREA TUESDAY. THEY BOTH SHOW SHOWERS/ STORMS SOUTH OF THE FRONT STARTING IN THE MORNING AND SLOWLY MOVING OUT BY THE AFTERNOON AND HAVE CONTINUED WITH THIS SOLUTION. RAIN AND STORMS SHOULD CLEAR QUICKLY THROUGH THE AFTERNOON AND THE UPPER TROUGH WILL SWING ACROSS THE AREA THROUGH THE EVENING...EFFECTIVELY CLEARING OUT THE AREA OF ANY STORMS AND ALLOWING COOLER DRIER AIR TO FILTER IN. THE REGION WILL REMAIN UNDER MAINLY NORTHWEST FLOW ALOFT THROUGH THE WEEKEND AS WE SIT BETWEEN UPPER RIDGING TO THE WEST AND AN UPPER LOW ACROSS THE NORTHEAST STATES. THIS WILL ALLOW FOR VERY NICE WEATHER THROUGH THE REST OF THE WEEK INTO THE WEEKEND. TEMPERATURES WILL RETURN TO NEAR SEASONAL NORMALS WITH HIGHS IN THE 70S AND LOWS IN THE 50S. THE UPPER RIDGE LOOKS TO SHIFT EAST FOR THE WEEKEND WHICH MAY INCREASE TEMPERATURES SOME BUT OVERALL...THE WEATHER LOOKS RATHER NICE FOR EARLY MAY. /28/ && .AVIATION...MVFR CIGS HAVE DEVELOPED ACROSS MUCH OF THE AREA AND WILL PERSIST THROUGH MID MORNING ACROSS MUCH OF THE AREA, BEFORE LIFTING TO VFR. SHRA/TSRA WILL INCREASE THROUGH THE DAY, ESPECIALLY AT SITES SOUTH AND EAST OF A LINE FROM HEZ TO JAN TO GTR, AS A FRONT REMAINS STALLED ACROSS THE REGION. CIGS AND VISBYS MAY BRIEFLY DROP TO MVFR/IFR RANGE IN HEAVIER SHRA, BUT THESE CONDITIONS SHOULD NOT PERSIST FOR AN EXCESSIVE AMOUNT OF TIME. ADDITIONAL DEVELOPMENT OF STRATUS WILL BE POSSIBLE LATE TONIGHT INTO EARLY MONDAY MORNING. /DL/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 80 65 75 59 / 100 53 88 43 MERIDIAN 81 68 77 61 / 80 34 84 57 VICKSBURG 81 67 73 59 / 91 58 85 37 HATTIESBURG 79 71 78 64 / 85 34 79 52 NATCHEZ 78 66 74 60 / 100 53 83 41 GREENVILLE 82 66 70 57 / 45 60 84 18 GREENWOOD 81 64 71 56 / 52 47 86 33 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/28
Hazardous weather outlook, May 1, 4:27 AM CDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 427 AM CDT SUN MAY 1 2016 ARZ074-075-LAZ007>009-MSZ018-019-025>037-040-041-020930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA- SHARKEY- 427 AM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS DELTA AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ015-016-023>026-MSZ038-039-042>066-072>074-020930- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 427 AM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOODING THREAT...LIMITED TIMING...TODAY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA THROUGH THE DAYTIME HOURS TODAY. RAINFALL TOTALS OF UP TO 2 INCHES ARE EXPECTED ACROSS THE AREA, WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD RESULT IN LOCALIZED FLOODING OF ROADS AND LOW LYING AREAS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. DL && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, May 1, 9:23 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
923 AM CDT SUN MAY 1 2016
MSZ043-048-049-011515-
MADISON MS-HINDS MS-RANKIN MS-
923 AM CDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...SOUTHWESTERN
MADISON AND HINDS COUNTIES UNTIL 1015 AM CDT...
AT 922 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR UTICA TO NEAR DRY GROVE TO NEAR
WHITES. MOVEMENT WAS NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS AROUND 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
TERRY AND WHITES AROUND 925 AM CDT.
JACKSON...BYRAM...STAR AND FLORENCE AROUND 930 AM CDT.
RAYMOND AROUND 935 AM CDT.
RICHLAND AND MONTEREY AROUND 940 AM CDT.
CLINTON...PEARL...BRANDON AND FLOWOOD AROUND 950 AM CDT.
BOLTON AROUND 955 AM CDT.
RIDGELAND AROUND 1000 AM CDT.
MADISON AND BROWNSVILLE AROUND 1005 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LEARNED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3212 9072 3249 9047 3249 8992 3245 8975
3205 9008 3205 9072
TIME...MOT...LOC 1422Z 220DEG 31KT 3211 9067 3218 9052 3217 9036 3205
9014
19Special weather statement, May 1, 9:31 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
931 AM CDT SUN MAY 1 2016
MSZ033-011500-
OKTIBBEHA MS-
931 AM CDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN OKTIBBEHA COUNTY UNTIL
1000 AM CDT...
AT 930 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR STARKVILLE...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS NEAR 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SESSUMS AROUND 940 AM CDT.
MULDROW AROUND 950 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3329 8894 3333 8896 3343 8898 3357 8876
3356 8872 3357 8867 3329 8867
TIME...MOT...LOC 1430Z 234DEG 34KT 3340 8883
19Special weather statement, May 1, 10:01 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1001 AM CDT SUN MAY 1 2016
MSZ030-031-011530-
LOWNDES MS-CLAY MS-
1001 AM CDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT LOWNDES AND SOUTHEASTERN CLAY
COUNTIES UNTIL 1030 AM CDT...
AT 1001 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR TIBBEE TO NEAR BENT OAK. MOVEMENT
WAS NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
WAVERLY AROUND 1010 AM CDT.
COLUMBUS AND COLUMBUS AFB AROUND 1015 AM CDT.
STEENS AND KOLOLA SPRINGS AROUND 1020 AM CDT.
CALEDONIA AROUND 1025 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3333 8830 3329 8849 3329 8863 3354 8864
3367 8845 3367 8841 3369 8839 3369 8837
3372 8833 3374 8833 3374 8825
TIME...MOT...LOC 1501Z 244DEG 34KT 3352 8856 3337 8855
19Special weather statement, May 1, 10:06 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1006 AM CDT SUN MAY 1 2016 MSZ049-050-011545- RANKIN MS-SCOTT MS- 1006 AM CDT SUN MAY 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANKIN AND NORTHERN SCOTT COUNTIES UNTIL 1045 AM CDT... AT 1006 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER LEESBURG...OR 9 MILES NORTHWEST OF MORTON...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... LEESBURG AROUND 1010 AM CDT. BRANCH AROUND 1015 AM CDT. FORKVILLE AROUND 1020 AM CDT. LUDLOW AROUND 1025 AM CDT. MIDWAY AROUND 1040 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. && LAT...LON 3223 8980 3240 9002 3258 8981 3257 8938 TIME...MOT...LOC 1506Z 222DEG 27KT 3242 8979 19
Special weather statement, May 1, 10:13 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1013 AM CDT SUN MAY 1 2016
MSZ042-043-011600-
MADISON MS-YAZOO MS-
1013 AM CDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN YAZOO AND MADISON
COUNTIES UNTIL 1100 AM CDT...
AT 1012 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WAY...OR 9 MILES NORTHEAST OF CANTON...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CAMDEN AND CAMERON AROUND 1025 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BENTONIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3248 9024 3249 9025 3249 9029 3265 9042
3288 8997 3288 8973 3267 8973
TIME...MOT...LOC 1512Z 235DEG 32KT 3273 8995
19Special weather statement, May 1, 10:15 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT SUN MAY 1 2016
MSZ050-051-056-057-011600-
JASPER MS-NEWTON MS-SMITH MS-SCOTT MS-
1015 AM CDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NEWTON...SOUTHEASTERN SCOTT...
NORTHERN JASPER AND NORTHEASTERN SMITH COUNTIES UNTIL 1100 AM CDT...
AT 1014 AM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR FOREST TO NEAR ROBERTS TO BAY
SPRINGS. MOVEMENT WAS NORTHEAST AT 45 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
ROBERTS AROUND 1020 AM CDT.
LAWRENCE AND CONEHATTA AROUND 1030 AM CDT.
NEWTON AROUND 1035 AM CDT.
DECATUR...STRATTON...GARLANDVILLE AND ROSE HILL AROUND 1040 AM CDT.
LITTLE ROCK AROUND 1050 AM CDT.
DUFFEE AROUND 1055 AM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CHUNKY...HICKORY...
LOUIN...SYLVARENA...LAKE AND MONTROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3194 8931 3196 8944 3207 8945 3226 8952
3258 8924 3258 8892 3217 8891
TIME...MOT...LOC 1514Z 223DEG 41KT 3231 8940 3217 8930 3199 8931
19The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:32 AM CDT | Special Weather Statement | JAN | Franklin | 43 min |
| May 1, 8:44 AM CDT | Special Weather Statement | JAN | Copiah | 46 min |
| May 1, 9:23 AM CDT | Special Weather Statement | JAN | Hinds, Rankin | 52 min |
| May 1, 9:31 AM CDT | Special Weather Statement | JAN | Oktibbeha | 29 min |
| May 1, 10:01 AM CDT | Special Weather Statement | JAN | Lowndes | 29 min |
| May 1, 10:06 AM CDT | Special Weather Statement | JAN | Scott | 39 min |
| May 1, 10:13 AM CDT | Special Weather Statement | JAN | Madison | 47 min |
| May 1, 10:15 AM CDT | Special Weather Statement | JAN | Newton | 45 min |
| May 1, 10:29 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 46 min |
| May 1, 10:35 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison, Scott | 55 min |
| May 1, 11:27 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Neshoba, Winston | 63 min |
| May 1, 12:14 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 48 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.